Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have ED, earlier had Hepatitis A and depression, taken prescribed medication. Please advise

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
I am suffering from ED for last 6-8 months. I had some hepatitis A in 1 year ago and was taking Udiliv 300 for 6 months. After that I started facing this problem. Also I had mild depression 2 years ago and had taken medicines for that for 4-5 months and stopped after that as prescribed. Please advise.
Posted Mon, 23 Apr 2012 in Erectile Dysfunction
Answered by Dr. Praveen Tayal 2 hours later

Thanks for posting your query.

Erectile dysfunction is not likely to be related to Hepatitis A infection and tab. Udiliv which helps in improvement of liver function.

You have a history of depressive illness. The drugs taken to treat depression do affect the erectile function but since you have stopped taking medicines 1.5 years ago, the residual effect would have gone by now. The most likely cause in your case seems to be a psychological stress and anxiety.

De-stressing measures like exercise, particularly aerobic exercise is an effective treatment for erectile dysfunction.

Apart from this, good couple intimacy, quitting smoking and alcohol (if any) is necessary to reduce the problem.

Following measures will help you in management:

• First do not worry as your problem is not permanent. In many cases the dysfunction tends to reduce with time.
Psychiatrist consultation: He will help you through detailed assessment, counseling and supportive therapy.
• Drug treatment: May be needed if the problem is persistent.
• Aerobic exercise 30 min a day.
• Structuring of routine life.

I hope this answers your query.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Have ED, earlier had Hepatitis A and depression, taken prescribed medication. Please advise 2 hours later
Thanks for answering the question.

I don't smoke and drink Beer occasionally 2-3 times in a month. I want to ask that earlier 4-5 years ago also I was suffering from similar problem but not to this extent. Actually earlier it was Premature ejaculation and now it's ED. My questions are:

1. Is this because of the the previous problem which has gone further to ED?
2. Any multivitamin (Revital or any other) would be helpful in this case?
3. Would you recommend any vitamin / any other treatment for this or time and exercise is the only option?

Answered by Dr. Praveen Tayal 15 minutes later
Thanks for writing again.
Premature ejaculation is commonly associated with erectile dysfunction. Increase in anxiety and stress can lead to erectile dysfunction while minor anxiety causes premature ejaculation.
Multivitamins as such do not help in erectile dysfunction but they can help you in providing a general sense of well being. Taking anti oxidants and minerals like zinc and selenium might be helpful.
A few medical drugs such as phosphodiesterase inhibitors / alprostadil have been used for the treatment of severe cases. You may get them prescribed by a doctor if none of the above measures are successful in treating the problem. Both oral medications as well as injections are available to help in maintaining the erection. Your physician will help you in choosing the best agent for you after examining you to rule out the contraindicating factors.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor